Bluelight

Thread: Comedown on Vyvanse and Asians.

Results 1 to 12 of 12
  1. Collapse Details
    Comedown on Vyvanse and Asians. 
    #1
    Recently got prescribed Vyvanse 40mg and I'm just sick and tired of the comedown on this stuff. I take it at 6:45am and the good affects only last for about 5-6 hours, then for the rest of the day I'm just in a brain fog and feel like shit until around 12am and I can tell it still active because its REALLY hard for me to fall asleep; takes about 3 hours.

    Is this normal or is my liver just metabolizing the lysdexamphetamine really slow.

    Random question: Is this stuff noneffective on asians or something because my asian friend, with no tolerance, took two and felt nothing.
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Bluelighter datSTIMfreak's Avatar
    Join Date
    Oct 2010
    Location
    Valley of the Spun
    Posts
    153
    you won the award for weirdest thread title evar. pat yourself on the back
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Bluelighter newbie22's Avatar
    Join Date
    Dec 2008
    Location
    Dallas, TX
    Posts
    333
    First of all, your friend probably just isn't ADD. I've had friends (white/black) who have the same kind of effects. Everyone is unique.

    Anyways, the first thing you need to do is discuss this with your doctor, she can extract the necessary information from you to find out what else might be causing this. For example, do you eat a lot during the comedown? Food can help with the effects, especially healthy food. Personally foods high in fat really take me out of the comedown but that's just me. Your doctor also might take you off vyvanse and try a different stimulant.

    I would like to say smoke weed or take opiates, but I don't wanna encourage that type of behavior. Plus, some people have bad reactions when mixing weed with stims.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    lol @ thread title. got my attention at any rate

    EDIT: that's a fairly common complaint about vyvanse, so you're not alone. for the sleeping trouble, try melatonin (OTC) 10mgs before bed. its certainly helped me, even if it might be a placebo effect.

    food will definitely help the comedown, some times half the problem is the appetite loss (which isn't as apparent on vyvanse IMO). you're right, the doctor will say it lasts 10-12 hours. thats complete bs / nonsense. sure, you might FEEL the drug for that period of time, but it doesn't help if half of the day is a comedown. frankly, docs are pushing vyvanse now cause the adderall xr patent is running out (or is already out?). so you're gonna hear a lot of the shire rep speaking through your doctor.

    i told my doc the same thing; they take WAY too long to kick in and don't last very long (the high that is). the only nice thing about vyvanse is that it will hit you regardless of what you put in your stomach, cause it doesn't turn into the desired chemical until it's metabolized. you might ask your doc to put you on a booster, like 20mg adderall IR or something. honestly, my doc just wrote me out basically the max dosage (20x3) for adds and told me to just experiment.

    sometimes i think id be nice if doc's didn't just think EVERYONE was in it for the highs. >_<
    Last edited by Urgez; 25-05-2011 at 07:29.
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Quote Originally Posted by Urgez View Post
    sometimes i think id be nice if doc's didn't just think EVERYONE was in it for the highs. >_<
    Agreed, Lets just say im in my late teen years, so, unsurprisingly enough, my doctor was very suspicious about prescribing stims to me. The only reason i think he was convinced was because i got a recommendation from a therapist I go to for ADHD.

    Regarding the meds, I think im gonna ask him to up the Vyvanse dose and ask him for a booster, because the vyvanse gets me through most of the day, i only need another 3-5 hours of effectiveness.
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Bluelighter Tomer's Avatar
    Join Date
    Jul 2007
    Location
    Somewhere in my head
    Posts
    1,256
    Quote Originally Posted by Urgez View Post
    lol @ thread title. got my attention at any rate

    EDIT: that's a fairly common complaint about vyvanse, so you're not alone. for the sleeping trouble, try melatonin (OTC) 10mgs before bed. its certainly helped me, even if it might be a placebo effect.

    food will definitely help the comedown, some times half the problem is the appetite loss (which isn't as apparent on vyvanse IMO). you're right, the doctor will say it lasts 10-12 hours. thats complete bs / nonsense. sure, you might FEEL the drug for that period of time, but it doesn't help if half of the day is a comedown. frankly, docs are pushing vyvanse now cause the adderall xr patent is running out (or is already out?). so you're gonna hear a lot of the shire rep speaking through your doctor.

    i told my doc the same thing; they take WAY too long to kick in and don't last very long (the high that is). the only nice thing about vyvanse is that it will hit you regardless of what you put in your stomach, cause it doesn't turn into the desired chemical until it's metabolized. you might ask your doc to put you on a booster, like 20mg adderall IR or something. honestly, my doc just wrote me out basically the max dosage (20x3) for adds and told me to just experiment.

    sometimes i think id be nice if doc's didn't just think EVERYONE was in it for the highs. >_<
    10mg's of melatonin is way too high of a dose. You should never need to go over 3mg's of Melatonin to get its full effects. And it isn't a placebo; the medication is a legitimate alternative to prescription sleeping meds. If you take too much melatonin, your body can store too much of it.

    OP, you may want to discuss with your physician a different type of stimulant. Personally, I find Vyvanse to be extremely dirty and unpleasant. Try getting Dexedrine prescribed, instead. Eating regularly and doing cardio a few times a week will help, as well. Also, the more you take the medication, the more your body will get use to it and adapt. Good luck

    Cheers
    Reply With Quote
     

  7. Collapse Details
     
    #7
    Bluelight Crew amapola's Avatar
    Join Date
    Mar 2010
    Location
    The Great White North
    Posts
    4,536
    You've gotten some pretty good advice in this thread about dealing with the comedown. Regarding the Asian friend, cleavage of the lysine portion of Vyvanse occurs in the small intestine and not the liver so different enzyme strengths by race won't have any effect.
    Reply With Quote
     

  8. Collapse Details
     
    #8
    Oh god what do Asian people have to do with this lol?

    And yeah I'm on the 40s daily as well and notice suppressed appetite and it seems to last me the whole day. But I'm not looking to get high off it really, so....

    Oh and I have trouble sleeping at night too, it's common with this stim especially... And as others have noted melatonin helps nicely. Take 1 1/2 hour before going to bed.

    On a side note, I heard taking melatonin for extended periods of time can actually stop your body from producing it's own melatonin. Truth or bullshit?
    Reply With Quote
     

  9. Collapse Details
     
    #9
    Quote Originally Posted by amapola View Post
    Regarding the Asian friend, cleavage of the lysine portion of Vyvanse occurs in the small intestine and not the liver so different enzyme strengths by race won't have any effect.
    Hmmm, I wonder why he didn't feel anything when he took it. Because I know he doesn't have any previous experience with amphetamines, maybe he just has a genetically high tolerance or something.

    Alright Ill have to get my hands on some melatonin and see how that helps the sleeping situation. thanks for the responses.
    Reply With Quote
     

  10. Collapse Details
     
    #10
    Get an instant release add medicine and you shouldn't have these problems
    Reply With Quote
     

  11. Collapse Details
     
    #11
    BL Ambassador Captain.Heroin's Avatar
    Join Date
    Nov 2008
    Location
    I wished with all my heart that we could just...leave this world behind. Rise like two angels in the night and magically...disappear.
    Posts
    45,230
    I agree, dexedrine IR doesn't cause these problems for me. You can more easily titrate your dosage with the tablets as well, so if you still have problems with not being able to eat/feel hungry, then I would try lowering the dosage.
    Reply With Quote
     

  12. Collapse Details
     
    #12
    40mg is a pretty decent dose for just one pill (I believe 60mg is max)

    In all honesty a lower dose overtime may help the comedown substantially. Taking only half the pill, then 2 hours later taking the other will help the "peaky" effects and give a more well-rounded energy buzz. I sometimes will mix the powder with water and drink it. Makes the effects roll onto me slowly and I never really notice a comedown.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •